We are seeking volunteers for our community outdoor school for Spring 2017 programs!
Start Date: April 3rd, 2017
Duration: 10 weeks
Volunteers at p.i.n.e. earn valuable experience in our unique mentoring approach, develop their wilderness skills and proficiency, and gain opportunities to learn new in-depth naturalist skills from our experienced staff.
The following is a list of all programs running during our spring season that you can apply to be a volunteer for. See our online calendar for the exact locations and times that each program will be held.
Oaks and Acorns (Parent and Child, ages 0-3)
Each Oaks and Acorns program is a 2-hour session held in the mornings (9:30-11:30) on various days and locations throughout the week. The program is designed to help parents create meaningful experiences in nature with their kids and develop their own mentoring and naturalist skills, share celebrations of their child’s growth and join a community steeped in nature connection.
Coyote Pups (ages 4-6)
Each Coyote Pups program is a 3-hour session held in both the mornings (9am-12pm) and afternoons (1pm-4pm) on Tuesdays, Wednesdays and Fridays in both Kings Mill and Taylor Creek park. Volunteers are welcome to apply for one, several, or all sessions of the Coyote Pups program based on their availability.
Fiery Foxes (ages 7-10)
Each Fiery Foxes program is a 4-hour session held in both the mornings (9am-1pm), and afternoons (1-5pm) on Tuesdays and Fridays in both Kings Mill and Taylor Creek park. Volunteers are welcome to apply for one, several or all sessions of the Fiery Foxes program based on their availability.
Run Wild (ages 6-13)
Each Run Wild after-school program is a 2-hour session held in the afternoons (4:15 – 6:15pm) on Mondays (ages 6-9), Tuesdays (ages 6-9) and Wednesdays (ages 10-13) in Kings Mill Park. Mondays are co-ed and Tuesdays and Wednesdays Girls and Boys programs are run independently. Volunteers are welcome to apply for one, several or all sessions of the Run Wild program based on their availability.
Weekend Wanderers (ages 4-13)
Each Weekend Wanderers program is a 6-hour session held once a month from October to June both Saturdays (ages 4-6 & 7-9) and Sundays (ages 7-9 & 10-12) from 10am – 4pm in Taylor Creek park. Volunteers are welcome to apply for one or two sessions of the Weekend Wanderers program based on their availability.
DUTIES AND RESPONSIBILITIES
- Assist in providing positive learning and recreational experiences for children and youth ages 0-13 and their parents.
- Assist in the supervision of educational and recreational activities.
- Assist p.i.n.e. instructors with program set-up and delivery.
- Be prepared to work outdoors in all weather conditions.
- Be available for at least one program session for the full 10 weeks, including 30 min of preparation/organization time at the beginning of each program and 15 min at the end of each program.
- Participate in a seasonal celebration night towards the end of the programs.
- be enthusiastic, outgoing, and flexible
- have experience working with children
- be able and willing to work as part of a team
- have good communication, time management, and organizational skills
- identify with our mission statement and core values
- have a desire to further their own naturalist/primitive skills, mentoring techniques, and/or nature connection through professional development opportunities with p.i.n.e. staff members.
Preference will be given to candidates with experience and/or interest in the following areas:
- Outdoor and environmental education
- Naturalist knowledge
- Survival/wilderness skills
- Working in camp settings
- Experience with p.i.n.e. or affiliate organizations around North America
Resources for upcoming professional development (Recommended Courses/ Programs):
- Wild Deer Apprenticeship Program – through the p.i.n.e. project
- Kamana Naturalist Training Program – distance education
- Empowering Ancient Ways – through Sticks and Stones Wilderness School
- Wild Plants/Wildlife Tracking Apprenticeship – through Earth Tracks
Please note all staff and volunteers must attend a one day training on Sunday April 2, 2017 from 10am to 5pm. Please keep this space free during your application process.
Interested applicants are asked to forward their cover letter and resume by email to Andrew McMartin, Executive Director at andrew(at)pineproject(dot)org. Please use the subject line: Volunteer Application: [Your Name] – [Desired Position]. Be sure to include your availability in your cover letter.
Please submit applications before Friday March 10th, 2017, however, applicants may be contacted prior to this date. We thank all applicants for their interest, but regret that we are only able to respond to those selected for interviews.
Please note that all volunteers working directly with children will require a Police Reference Check through their local police station or mybackcheck.com.